Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 129, NWS Springfield, MO

June 29, 2007Maries County, Miller County, Phelps County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 29, 2007, 2:58 AM CDT for Maries County, Miller County, Phelps County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2007, 2:58 AM CDT (07:58 UTC)
Expired
Jun 29, 2007, 6:00 AM CDT
In force
3 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
None

Counties Maries County, MO, Miller County, MO, Phelps County, MO

The radar

The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 439 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
439 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1480 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 290801
FFWSGF
MOC125-131-161-291100-
/X.NEW.KSGF.FF.W.0129.070629T0758Z-070629T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 AM CDT FRI JUN 29 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MILLER COUNTY IN CENTRAL MISSOURI...
  MARIES COUNTY IN CENTRAL MISSOURI...
  PHELPS COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 600 AM CDT.

* AT 255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  REPEATEDLY DEVELOPING THUNDERSTORMS WITH VERY HEAVY RAINFALL 
  ACROSS THE  WARNED AREA. RADAR ESTIMATES INDICATE THAT TWO TO
  TWO AND A HALF INCHES OF RAIN HAS ACCUMULATED OVER THE WARNED 
  AREA...WITH ANOTHER ONE TO TWO INCHES OF RAIN POSSIBLE THROUGH 
  6 AM.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
  ELDON...ROLLA...DOOLITTLE...IBERIA...LAKELAND...NEWBURG AND VIENNA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

LAT...LON 3820 9176 3789 9159 3786 9201 3802 9201
      3803 9247 3824 9267 3833 9265 3842 9259
      3840 9243 3832 9242

$$

TERRY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:45 AM CDT, 13 minutes earlier.

Area forecast discussion, Jun 29, 2:45 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 AM CDT FRI JUN 29 2007

.DISCUSSION...

FORECAST FOCUS CONTINUES TO BE ON HEAVY RAIN POTENTIAL AND WHEN THIS
ACTIVITY WILL COME TO AN END. CERTAINLY NOT AN EASY FORECAST FOR
POPS TODAY AND CONFIDENCE IN TODAYS PRECIP FORECAST VERY LOW DUE TO
SOME MODEL DIFFERENCES DISCUSSED BELOW.

CURRENTLY...NORTHERN HALF OF THE CWA STILL EXPERIENCING MODERATE TO
ISOLATED HEAVY RAINSHOWERS. SURFACE FRONT DOWN NEAR THE
ARKANSAS/MISSOURI BORDER WITH A NORTHEAST SURFACE WIND OVER THE CWA.
HOWEVER...STILL SEEING SOUTHERLY WINDS ON PROFILER DATA AT 850MBS
AND APPEARS CONVECTION FOCUSING ALONG THE 850MB CONVERGENCE ZONE
OVER CENTRAL MISSOURI. FOR THE MOMENT...CELLS HAVE BEEN DYING DOWN
AND IR IMAGERY SHOWING CLOUD TOPS WARMING.

TODAY...MODEL STREAMLINES FOR 850MB CONVERGENCE KEEPS LINE OVER
CENTRAL MISSOURI THROUGH ABOUT NOON TIME. THIS AFTERNOON...BOTH
MODELS SHOWING CONVERGENCE LINE WASHING OUT AND REDEVELOPING FURTHER
WEST IN KANSAS. BOTH WRF AND GFS SHOWS DIFFLUENT FLOW AT 850MBS OVER
MOST OF THE CWA. NOT READY TO BITE OFF ON DROPPING POPS ALTOGETHER
BUT DID TREND TOWARDS LOWERING POPS THROUGH THE DAY. FLASH FLOOD
GUIDANCE VERY LOW FOR COUNTIES TO THE NORTH AND WEST. WITH SATURATED
GROUNDS FROM PREVIOUS PRECIPITATION AND CHANCE FOR MORE CONVECTION
TODAY...DECIDED TO LET THE FLASH FLOOD WATCH CONTINUE. DAY SHIFT
WILL NEED TO MONITOR CONVECTION AND MAKE THE CALL ON CONTINUING THE
WATCH LATER THIS MORNING. WOULD NOT BE SURPRISED AT ALL TO SEE THE
ONLY CONVECTION OFF TO OUR WEST AND NORTHWEST AND DRY
ELSEWHERE.

SATURDAY...GFS CONTINUES THE SOLUTION OF WAVING ANOTHER SURFACE LOW
INTO SOUTHEAST KANSAS AND WESTERN MISSOURI THROUGH THE DAY. WRF
COMING IN LINE WITH THIS SOLUTION...JUST A LITTLE FURTHER WEST INTO
KANSAS. WILL CONTINUE LIKELY POPS OUT WEST FOR SATURDAY MORNING.
WITH CONTINUED SATURATED SOILS OUT WEST...STILL LOOKS LIKE A GOOD
IDEA FOR THE FLASH FLOOD WATCH TO CONTINUE THROUGH THE MORNING.

SUNDAY ON...UPPER WEAKNESS REMAINS OVER SOUTHERN KANSAS AND OKLAHOMA
SUNDAY MORNING WILL NO APPRECIABLE MOVEMENT SO WILL KEEP CHANCE POPS
GOING FOR OUR WESTERN ZONES THROUGH MOST OF SUNDAY MORNING. UPPER
RIDGING CONTINUES TO BUILD IN FROM THE NORTH SUNDAY
AFTERNOON...FORCING THE UPPER LOW FURTHER SOUTHWEST. SHOULD BE THE
END OF OUR PRECIP AT THAT TIME. BY TUESDAY MORNING...CENTER OF UPPER
RIDGE FIRMLY IN PLACE AND UPPER LOW PUSHED FURTHER SOUTHWEST TO
SOUTHWESTERN TEXAS. HOT AND MUGGY CONDITIONS EXPECTED FOR MOST OF
NEXT WEEK. SOME WEAK DISTURBANCES MOVING THROUGH THE RIDGE COULD
BRING US SOME AFTERNOON CONVECTION THROUGH THE WEEK.
GCC

&&

.AVIATION...
FOR THE 0600 UTC KSGF/KJLN TAFS...MAINLY VFR CONDITIONS FOR BOTH
AIRFIELDS EXCEPT FOR REDUCED CIGS/VSBYS WITH THUNDERSTORMS.
CONVECTION WILL BE POSSIBLE FOR BOTH AIRFIELDS THROUGHOUT THE
DAY.

GCC
&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MOZ055>058-
066>071-077>081-088>091-093>095-101>104.

KS...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ073-097-101.

&&

WFO SGF
Hazardous weather outlook, Jun 28, 7:45 PM CDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
745 PM CDT THU JUN 28 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
745 PM CDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

A PERSISTENT UPPER LEVEL LOW OVER THE SOUTHERN PLAINS ALONG WITH A
VERY MOIST AIRMASS AND A WEAK FRONT MOVING THROUGH SOUTHEAST KANSAS
AND SOUTHERN MISSOURI WILL PRODUCE HEAVY RAIN PRODUCING
THUNDERSTORMS IN PARTS OF THE OUTLOOK AREA. IN GENERALLY THE
HEAVIEST RAIN WILL OCCUR OVER SOUTHEAST KANSAS AND PARTS OF WEST
CENTRAL AND CENTRAL MISSOURI TONIGHT...MAINLY NORTHWEST OF A
CARTHAGE TO VIENNA LINE. HOWEVER..OTHER ISOLATED SLOW MOVING
THUNDERSTORMS WILL ALSO OCCUR OVER THE REST OF THE MISSOURI OZARKS
PRODUCING LOCALIZED HEAVY RAINFALL.

THE STRONGEST STORMS WILL BE CAPABLE OF 40 TO 50 MPH WINDS THIS
EVENING. ALL THUNDERSTORMS ARE CAPABLE OF DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE FRONTAL BOUNDARY AND UPPER LEVEL LOW PRESSURE WILL REMAIN NEAR
THE OUTLOOK AREA INTO AT LEAST SATURDAY. SHOWERS AND THUNDERSTORMS
WILL THEREFORE CONTINUE INTO SATURDAY...AND POSSIBLY EVEN SUNDAY
OVER EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. HEAVY RAINFALL
AND FLASH FLOODING POTENTIAL CONTINUES TO EXIST INTO THIS UPCOMING
WEEKEND. SHOWER AND THUNDERSTORM CHANCES WILL THEN DIMINISH EARLY
NEXT WEEK AS AN UPPER LEVEL RIDGE BUILDS OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO REPORT ANY NOTABLE
REPORTS OF MEASURED HEAVY RAINFALL AND ANY AREAS OF FLOODING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Local storm report, Jun 28, 9:36 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
936 PM CDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      4 N JOPLIN              37.14N 94.51W
06/28/2007                   JASPER             MO   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED WATER OVER THE ROAD BETWEEN
            HIGHWAY 43 AND COUNTY ROAD 260

&&

LDOOLEY
Local storm report, Jun 28, 9:43 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
943 PM CDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     BLIZZARD         3 SE LAMAR              37.46N 94.24W
06/28/2007                   BARTON             MO   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED WATER OVER THE ROAD AT T HIGHWAY
            ANT SE 10TH ROAD

&&

LDOOLEY
Local storm report, Jun 28, 10:09 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1009 PM CDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      1 W BEARCREEK           37.66N 93.68W
06/28/2007                   CEDAR              MO   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED WATER OVER HIGHWAY 32 JUST WEST
            OF BEARCREEK

&&

LDOOLEY
Local storm report, Jun 28, 10:13 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1013 PM CDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HEAVY RAIN       FORT SCOTT              37.84N 94.71W
06/28/2007  M3.45 INCH       BOURBON            KS   AMATEUR RADIO

            AMATEUR RADIO OPERATOR REPORTED 3.45 INCHES OF RAIN TODAY

0730 PM     FLASH FLOOD      4 N JOPLIN              37.14N 94.51W
06/28/2007                   JASPER             MO   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED WATER OVER THE ROAD BETWEEN
            HIGHWAY 43 AND COUNTY ROAD 260

0815 PM     FLASH FLOOD      1 S FRANKLIN            37.51N 94.71W
06/28/2007                   CRAWFORD           KS   LAW ENFORCEMENT

            WATER CROSSING ROAD AT THE INTERSECTION OF HIGHWAY 69 AND
            47.

0815 PM     FLASH FLOOD      FORT SCOTT              37.84N 94.71W
06/28/2007                   BOURBON            KS   LAW ENFORCEMENT

            SEVERAL ROADS IN FORT SCOTT IMPASSABLE

0850 PM     TSTM WND GST     2 S OZARK               36.99N 93.21W
06/28/2007  E50.00 MPH       CHRISTIAN          MO   NWS EMPLOYEE

            OFF DUTY NATIONAL WEATHER SERVICE EMPLOYEE ESTIMATED 50
            MPH WINDS

0900 PM     FLASH FLOOD      FULTON                  38.01N 94.72W
06/28/2007                   BOURBON            KS   LAW ENFORCEMENT

            HIGHWAY 31 HAS WATER OVER THE ROAD JUST WEST OF FULTON

0900 PM     FLASH FLOOD      5 NW FORT SCOTT         37.89N 94.77W
06/28/2007                   BOURBON            KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED WATER OVER THE ROAD AT HIGHWAY 7
            AND OVERBROOK ROAD

0900 PM     FLASH FLOOD      3 SE LAMAR              37.46N 94.24W
06/28/2007                   BARTON             MO   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED WATER OVER THE ROAD AT T HIGHWAY
            ANT SE 10TH ROAD

0930 PM     FLASH FLOOD      1 W BEARCREEK           37.66N 93.68W
06/28/2007                   CEDAR              MO   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED WATER OVER HIGHWAY 32 JUST WEST
            OF BEARCREEK

&&

DSA
Local storm report, Jun 28, 10:40 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1040 PM CDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 PM     FLASH FLOOD      HUMANSVILLE             37.79N 93.58W
06/28/2007                   POLK               MO   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED STREET FLOODING IN HUMANSVILLE

&&

LDOOLEY
Local storm report, Jun 28, 10:56 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1056 PM CDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     1 N MARSHFIELD          37.35N 92.91W
06/28/2007                   WEBSTER            MO   LAW ENFORCEMENT

            TREE DOWN ONTO ROADWAY NORTH OF THE INTERSTATE.

&&

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:04 PM CDTFlash Flood WarningSGFJasper3 hr
Jun 28, 7:13 PM CDTFlash Flood WarningSGFShannon6 hr
Jun 28, 9:54 PM CDTFlash Flood WarningSGFDade, Polk6 hr
Jun 29, 12:22 AM CDTFlash Flood WarningSGFCamden6 hr
Jun 29, 1:03 AM CDTFlash Flood WarningSGFPulaski5 hr
Jun 29, 12:10 PM CDTFlash Flood WarningSGFOregon6 hr
Jun 29, 3:25 PM CDTSevere Thunderstorm WarningSGFLawrence65 min
Jun 29, 4:13 PM CDTFlash Flood WarningSGFGreene6 hr
Jun 29, 4:18 PM CDTSevere Thunderstorm WarningSGFGreene34 min
Jun 29, 6:05 PM CDTFlash Flood WarningSGFJasper, Newton6 hr
Jun 29, 6:58 PM CDTFlash Flood WarningSGFChristian6 hr

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.